Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 59, NWS Grand Rapids, MI

August 23, 2012

NWS Grand Rapids, MI issued this small craft advisory at Aug 23, 2012, 4:01 PM EDT. It took effect at Aug 24, 2012, 2:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2012, 4:01 PM EDT (20:01 UTC)
In effect from
Aug 24, 2012, 2:00 AM EDT
Expired
Aug 24, 2012, 8:00 PM EDT
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WHUS73 KGRR 232001
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT THU AUG 23 2012

LMZ847>849-240415-
/O.NEW.KGRR.SC.Y.0059.120824T0600Z-120825T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
401 PM EDT THU AUG 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY.

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT INTO
  FRIDAY FROM GRAND HAVEN NORTH TO MANISTEE.

* WAVES...WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE TONIGHT
  CONTINUING INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
4 follow-up statements
461 
WHUS73 KGRR 240033
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
833 PM EDT THU AUG 23 2012

LMZ847>849-240845-
/O.CON.KGRR.SC.Y.0059.120824T0600Z-120825T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
833 PM EDT THU AUG 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
FRIDAY...

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED LATE TONIGHT
  INTO FRIDAY FROM GRAND HAVEN NORTH TO MANISTEE.

* WAVES...WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE LATE TONIGHT
  CONTINUING INTO FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
003 
WHUS73 KGRR 240720
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 AM EDT FRI AUG 24 2012

LMZ847>849-241530-
/O.CON.KGRR.SC.Y.0059.000000T0000Z-120825T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
320 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY FROM GRAND
  HAVEN NORTH TO MANISTEE.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
804 
WHUS73 KGRR 241513
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1113 AM EDT FRI AUG 24 2012

LMZ847>849-242315-
/O.CON.KGRR.SC.Y.0059.000000T0000Z-120825T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1113 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY FROM 
  GRAND HAVEN NORTH TO MANISTEE. 

* WAVES...WAVES OF 3 TO 5 FEET WILL CONTINUE TODAY... THEN
  GRADUALLY SUBSIDE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
072 
WHUS73 KGRR 242003
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 PM EDT FRI AUG 24 2012

LMZ847-242115-
/O.CAN.KGRR.SC.Y.0059.000000T0000Z-120825T0000Z/
GRAND HAVEN TO WHITEHALL MI-
403 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

LMZ848-849-250000-
/O.CON.KGRR.SC.Y.0059.000000T0000Z-120825T0000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
403 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS NORTH OF WHITEHALL.

* WAVES...WAVES OF 3 TO 5 FEET...SUBSIDING EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 3:56 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 23, 3:56 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT THU AUG 23 2012

.SYNOPSIS...
ISSUED AT 356 PM EDT THU AUG 23 2012

DRY AND WARM WEATHER WILL CONTINUE INTO THE FIRST HALF OF THE
WEEKEND. HIGH TEMPERATURES FRIDAY AND SATURDAY ARE FORECAST TO PUSH
WELL INTO THE 80S TO AROUND 90 DEGREES. SOME SHOWERS AND STORMS WILL
MOVE ACROSS WISCONSIN AND NORTHERN MICHIGAN TONIGHT AND FRIDAY BUT
THE PRECIPITATION SHOULD REMAIN NORTH OF SOUTHWEST LOWER MICHIGAN.
THE NEXT GOOD CHANCE FOR RAIN WILL COME IN THE SUNDAY AND MONDAY
TIME FRAME WHEN A FRONTAL SYSTEM IS FORECAST TO MOVE THROUGH THE
REGION.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 356 PM EDT THU AUG 23 2012

CURRENT THINKING REMAINS THAT THE SHORT TERM WILL REMAIN DRY...BUT
WE WILL HAVE TO KEEP AN EYE ON THE FAR NORTHWEST TOWARD LUDINGTON
LATE TONIGHT AND FRIDAY. A COUPLE DIFFERENT WEAK SHORTWAVES WILL
MOVE THROUGH THIS AREA BUT WILL LIKELY JUST MISS US NORTH. FEELING
IS THAT THE AIRMASS IS A BIT TOO DRY IN OUR AREA FOR PRECIPITATION
WHEN LOOKING AT BUFKIT OVERVIEWS. MOISTURE IS LIMITED TO 10K FEET
AND ABOVE AT KLDM. THE MAIN MOISTURE PUSH WILL REMAIN TO THE NORTH
AND WEST OF THE GRR FORECAST AREA THROUGH THE SHORT TERM.
SHORTWAVE RIDGING ACTUALLY BUILDS BACK INTO THE AREA FOR SATURDAY
INTO SATURDAY NIGHT.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 356 PM EDT THU AUG 23 2012

SUNDAY STILL APPEARS TO BE OUR BEST CHANCE AT RAIN. MODELS CONTINUE
TO SHOW A WAVE DEVELOPING ON THE COLD FRONT THAT WILL MOVE ACROSS
LOWER MICHIGAN SUNDAY. LOW SHEAR VALUES MEAN THE SVR THREAT IS LOW.
HEAVY RAIN MAY BE A POSSIBILITY THOUGH. PWATS CLIMB TO OVER 1.5
INCHES SUNDAY AFTERNOON. AN ASSOCIATED SHORT WAVE MAY FOCUS PCPN
OVER THE NW CWA. WOULDN/T BE SURPRISED TO SEE THE FRONTAL BOUNDARY
SLOW DOWN WITH THE WAVE RIDING ALONG IT. THUS WE/LL CARRY POPS INTO
MONDAY. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES THE REST OF
THE WEEK RESULTING IN DRY WX.

THERE IS A POSSIBILITY THAT WE COULD SEE SOME CONVECTION LATER
THURSDAY ON THE BACK SIDE OF THE DEPARTING HIGH AS A WARM FRONT
APPROACHES. HOWEVER CONFIDENCE IS TOO LOW TO ADD POPS ATTM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 120 PM EDT THU AUG 23 2012

CAN/T RULE OUT A SPRINKLE AT KMKG BUT ALL OTHER SITES WILL BE
DRY...AND KMKG WILL LIKELY BE DRY TOO. OTHERWISE SCT HIGH CLOUDS
EXPECTED THROUGH THE PERIOD. LIGHT SOUTH TO SWLY WINDS EXPECTED
THROUGH 18Z FRIDAY.

&&

.MARINE...
ISSUED AT 356 PM EDT THU AUG 23 2012

LOOKS LIKE WE ARE LOOKING AT SMALL CRAFT ADVISORY CONDITIONS UP
NORTH IN SOUTHERLY FLOW AND WILL BE HOISTING BOTH A SCA AND BEACH
HAZARDS STATEMENT FOR GRAND HAVEN NORTHWARD FROM TONIGHT THROUGH
FRIDAY. SOUTH WINDS OF 15 TO 25 KNOTS WILL LIKELY BE COMMON OUT OVER
THE WATER WHICH SHOULD GENERATE 3 TO 5 FOOTERS.

THE HEADLINES WILL NEED TO BE RE-EVALUATED TOMORROW AS IT APPEARS
THE SOUTHERLY FLOW WILL CONTINUE INTO SATURDAY AND SATURDAY NIGHT AS
WELL. CONFIDENCE IS JUST ENOUGH TO ROLL WITH THE CURRENT HEADLINE
FOR NOW AND WE CAN LOOK INTO EXTENDING IT TOMORROW.

SWIM HAZARDS ON FRIDAY WILL BE NORTH OF GRAND HAVEN...ESPECIALLY ON
THE SOUTH SIDES OF SOUTH PIERS LIKE AT PERE MARQUETTE PARK IN
MUSKEGON.

&&

.HYDROLOGY...
ISSUED AT 356 PM EDT THU AUG 23 2012

STILL APPEARS HYDRO CONCERNS REMAIN LOW IN THE SHORT TERM AS WE ARE
CARRYING A DRY FORECAST THROUGH SATURDAY NIGHT. SHOWERS AND STORMS
SHOULD REMAIN JUST NORTHWEST OF THE FORECAST AREA TONIGHT INTO
FRIDAY IT APPEARS WITH THE NEXT GOOD CHANCE FOR RAIN COMING IN THE
SUN/MON TIME FRAME. RIVER LEVELS REMAIN LOW AND WITHIN BANK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM 2 AM EDT FRIDAY THROUGH FRIDAY
     EVENING FOR MIZ037-043-050.

LM...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT FRIDAY FOR
     LMZ847>849.
&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Aug 23, 5:16 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 AM EDT THU AUG 23 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
240930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
516 AM EDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING AS A COLD FRONT
MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:12 PM EDTBeach Hazards StatementGRRMason, Muskegon, Oceana28 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.